Alert archive / Arkansas / River Flood Warnings in 2014

River Flood Warning 2, NWS Memphis, TN

January 11, 2014Clay County, Greene County, Arkansas; Dunklin County, Missouri

NWS Memphis, TN issued this river flood warning at Jan 11, 2014, 2:40 PM CST for Clay County, Greene County, Arkansas; Dunklin County, Missouri. It took effect at Jan 11, 2014, 3:46 PM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2014, 2:40 PM CST (20:40 UTC)
In effect from
Jan 11, 2014, 3:46 PM CST
Expired
Jan 12, 2014, 9:38 AM CST
In force
18 hr
Issued by
NWS Memphis, TN
Flood severity
Minor

Counties Clay County, AR, Greene County, AR, Dunklin County, MO

The radar

The Memphis radar (KNQA), 105 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point St. Francis River at St. Francis (SFRA4).

Action stage
19 ft
Minor stage
22 ft
Moderate stage
27 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07040100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

462 
WGUS44 KMEG 112040
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
240 PM CST SAT JAN 11 2014

THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE SAINT
FRANCIS RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED TONIGHT OR SOONER IF 
CONDITIONS WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

ARC021-055-MOC069-122040-
/O.NEW.KMEG.FL.W.0002.140111T2146Z-140114T0900Z/
/SFRA4.1.ER.140111T2146Z.140112T1200Z.140113T0900Z.NO/
240 PM CST SAT JAN 11 2014

THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SAINT FRANCIS RIVER NEAR SAINT FRANCIS
* FROM SATURDAY JANUARY 11 UNTIL MONDAY JANUARY 13.
* AT 02 PM SATURDAY THE STAGE WAS...21.9 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 22.5 FEET SUNDAY JANUARY 12.
* FLOOD STAGE IS 22.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY SATURDAY JANUARY 11 AND 
  CONTINUE TO RISE TO NEAR 22.5 FEET BY SUNDAY JANUARY 12. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY MONDAY JANUARY 13.
AT 23.0 FEET,  MOST LOW LAND INSIDE THE LEVEE SYSTEM IS FLOODED.  

$$
2 follow-up statements
241 
WGUS84 KMEG 120305
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
905 PM CST SAT JAN 11 2014

THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER...SAINT 
FRANCIS RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED TOMORROW OR SOONER IF CONDITIONS
WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

ARC021-055-MOC069-130305-
/O.CON.KMEG.FL.W.0002.000000T0000Z-140114T0900Z/
/SFRA4.1.ER.140111T2053Z.140112T1200Z.140113T0900Z.NO/
905 PM CST SAT JAN 11 2014

THE FLOOD WARNING CONTINUES FOR
  THE SAINT FRANCIS RIVER NEAR SAINT FRANCIS
* UNTIL MONDAY JANUARY 13.
* AT 08 PM SATURDAY THE STAGE WAS 22.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 22.5 FEET SUNDAY JANUARY 12.
* FLOOD STAGE IS 22.0 FEET.
* THE RIVER ROSE ABOVE FLOOD STAGE SATURDAY JANUARY 11 AND WILL 
  CONTINUE RISING TO NEAR 22.5 FEET BY SUNDAY JANUARY 12. THE RIVER 
  WILL FALL BELOW FLOOD STAGE MONDAY JANUARY 13.
* AT 23.0 FEET...MOST LOW LAND INSIDE THE LEVEE SYSTEM IS FLOODED

$$

MSC087-095-130304-
/O.EXT.KMEG.FL.W.0001.140113T0430Z-140115T0925Z/
/ABDM6.1.ER.140113T0430Z.140114T0600Z.140115T0325Z.NO/
905 PM CST SAT JAN 11 2014

THE FLOOD WARNING CONTINUES FOR
  THE BUTTAHATCHIE RIVER NEAR ABERDEEN
* FROM SUNDAY JANUARY 12 UNTIL TUESDAY JANUARY 14.
* AT 08 PM SATURDAY THE STAGE WAS 9.9 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 15.2 FEET TUESDAY JANUARY 14.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY SUNDAY JANUARY 12 AND 
  CONTINUE TO RISE TO NEAR 15.2 FEET BY TUESDAY JANUARY 14.THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY TUESDAY JANUARY 14.
* AT 15.0 FEET...WATER IS COVERING A PORTION OF AIRBASE ROAD LOCATED
  ON THE WEST BANK OF THE RIVER. LOW LYING FARM LAND IS FLOODED

$$
679 
WGUS84 KMEG 121538
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
938 AM CST SUN JAN 12 2014

THE FLOOD WARNING HAS BEEN CANCELLED FOR THE SAINT FRANCIS RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED LATER TODAY.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

ARC021-055-MOC069-121608-
/O.CAN.KMEG.FL.W.0002.000000T0000Z-140114T0900Z/
/SFRA4.1.ER.140111T2053Z.140112T0400Z.140112T1120Z.NO/
938 AM CST SUN JAN 12 2014

FORECAST INFORMATION FOR
  SAINT FRANCIS RIVER NEAR SAINT FRANCIS
* AT 9 AM SUNDAY THE STAGE WAS 21.9 FEET AND FALLING.
* NO FLOODING IS CURRENTLY FORECAST.
* MAXIMUM FORECAST STAGE OF 21.9 FEET TODAY.
* FLOOD STAGE IS 22.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL NOW.
* AT 22.0 FEET...SEVERAL ROADS NEAR WILHELMINA MISSOURI ARE FLOODED.
  RECREATIONAL AREAS AND LARGE AREAS OF AGRICULTURE LAND NEAR THE 
  RIVER ARE FLOODED

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Jan 11, 11:42 AM CST, 2 hours 58 minutes earlier.

Area forecast discussion, Jan 11, 11:42 AM CST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1142 AM CST SAT JAN 11 2014

.DISCUSSION...

UPDATED FOR 18Z AVIATION DISCUSSION

&&

.PREV DISCUSSION... /ISSUED 1007 AM CST SAT JAN 11 2014/

UPDATE...

HIGH PRESSURE CURRENTLY OVER TEXAS WILL BEGIN TO MOVE EAST TODAY.
IN ADDITION...AN UPPER LEVEL TROF WILL MOVE THROUGH THE MIDSOUTH
TODAY. SOME STRATO-CU MAY DEVELOP THIS AFTERNOON AS THE UPPER
TROF MOVES THROUGH THE REGION. THE CLOUDS MAY START HINDERING
TEMPERATURES BUT STILL THINK HIGHS WILL REACH INTO THE LOWER 50S
TO AROUND 60 DEGREES. CURRENT FORECAST LOOKS GOOD...NO UPDATES ARE
EXPECTED.

KRM

DISCUSSION... /ISSUED 402 AM CST SAT JAN 11 2014/

A COLD FRONT WAS QUICKLY MOVING EASTWARD OUT OF THE MIDSOUTH
EARLY THIS MORNING ALONG WITH THE ASSOCIATED RAIN. LEFT IN JUST A
SLIGHT CHANCE OF SHOWERS EARLY THIS MORNING ACROSS A SMALL PORTION
OF NORTHEAST MS. SATELLITE SHOWS CLOUDS CLEARING FROM THE WEST
ACROSS AR. DRIER AIR WILL SPREAD ACROSS THE REGION TODAY ON BREEZY
WESTERLY WINDS. SKIES WILL BE MOSTLY TO PARTLY SUNNY WITH SOME
CLOUDS MOVING ACROSS THE AREA IN WEST TO NORTHWEST FLOW ALOFT.
HIGH TEMPERATURES WILL BE IN THE 50S TO LOWER 60S.

HIGH PRESSURE...SURFACE AND ALOFT...WILL MOVE ACROSS THE MIDSOUTH
TONIGHT WITH CLEAR SKIES AND COLDER TEMPERATURES. LOWS WILL RANGE
FROM THE UPPER 20S TO MID 30S.

SUNDAY...HIGH PRESSURE WILL MOVE EASTWARD WITH INCREASING SOUTHERLY
WINDS. SUNNY AND WARMER WEATHER WILL OCCUR WITH HIGHS CLIMBING TO
NEAR OR A LITTLE ABOVE 60 DEGREES ACROSS A LARGE SECTION OF THE
MIDSOUTH.

ANOTHER UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT WILL APPROACH
FROM THE WEST SUNDAY NIGHT...THEN MOVE ACROSS THE MIDSOUTH MONDAY.
THE ECMWF CONTINUES TO BE THE WETTER AND SLOWER MODEL CONCERNING
MOST OF THE MIDSOUTH WITH THE GFS SHUNTING THE RAIN MORE ACROSS THE
EASTERN PORTIONS OF THE MIDSOUTH.  CONTINUED TO TAKE A COMPROMISE
BETWEEN THE MODELS...INDICATED THE HIGHEST POPS FROM NORTH MS INTO
PORTIONS OF WEST TN BUT KEPT POPS HIGHER ELSEWHERE THAN THE GFS
WOULD INDICATE. KEPT IN A CHANCE OF SHOWERS FOR EASTERN LOCATIONS
MONDAY EVENING BASED ON THE SLOWER ECMWF.

A VERY PROGRESSIVE WEATHER PATTERN IS FORECAST TO CONTINUE DURING
THE UPCOMING WEEK. A COLD FRONT WILL APPROACH FROM THE NORTH
TUESDAY. MOISTURE WILL BE LIMITED WITH THIS SYSTEM...KEPT IN A 20
PERCENT CHANCE OF RAIN.

AN UPPER LEVEL TROUGH AND COLDER AIR ALOFT WILL DIG INTO THE
MIDSOUTH TUESDAY NIGHT. A SLIGHT CHANCE OF SNOW SHOWERS STILL LOOKS
GOOD FROM PORTIONS OF WEST TN INTO NORTH MS...AMOUNTS ARE EXPECTED
TO VERY LIGHT IF ANY.

COLDER AIR AND DRY AIR WILL SPREAD INTO THE REGION WEDNESDAY AS THE
UPPER LEVEL TROUGH MOVES TO THE EAST. ANOTHER COLD FRONT WILL
APPROACH FROM THE NORTH THURSDAY AND MOVE THROUGH THE MIDSOUTH
THURSDAY NIGHT. MOISTURE WILL BE VERY LIMITED WITH FEW IF ANY CLOUDS
EXPECTED WITH THE FRONT. TEMPERATURES ON THURSDAY AHEAD OF THE COLD
FRONT WILL CLIMB TO ABOVE NORMAL READINGS FOR THIS TIME OF THE YEAR
BEFORE FALLING BACK TO BELOW NORMAL FRIDAY.

JCL

&&

.AVIATION...

18Z TAF CYCLE

VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. GUSTY WNW WINDS
WILL GRADUALLY RELAX THIS AFTERNOON AND BECOME LIGHT OVERNIGHT...
BACKING TO SOUTH SUNDAY AM. RADIATIONAL FOG POSSIBLE LATE
TONIGHT/EARLY SUNDAY AT KMKL AND KTUP BUT CONFIDENCE TOO LOW TO
MENTION ATTM.

SJM

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  56  35  63  49 /   0   0   0  20
MKL  55  29  60  45 /  10   0   0  20
JBR  53  30  59  45 /   0   0   0  20
TUP  60  32  61  45 /  10   0   0  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jan 11, 3:32 AM CST, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
332 AM CST SAT JAN 11 2014

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-121200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
332 AM CST SAT JAN 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JCL

Nearby

River Flood Warnings in Arkansas, 2014River Flood Warnings in Missouri, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.